A patient taking fluoxetine is admitted to the hospital due to serotonin syndrome. The nurse would expect to observe which of the following symptoms?
•Serotonin syndrome occurs when there is an excess of serotonergic activity in the central nervous system. It can be caused by SSRIs and other serotonergic agents.
•Common signs and symptoms of serotonin sydrome include hypertension, tachycardia, myoclonic jerking, tremor, sweating, nausea, diarrhea, confusion, and agitation.
The nurse is evaluating a patient with a personality disorder. What common characteristics would the nurse expect to see in a client with a personality disorder?
A schizophrenic patient is receiving haloperidol. It is expected that the patient will start to develop which of the following extrapyramidal side effects?
A patient has been taking paroxetine for 8 months and is experiencing sexual dysfunction. The patient informs the nurse he is going to discontinue the medication due to the side effects. How should the nurse respond?
A patient taking duloxetine for depression receives blood tests regularly to monitor for adverse reactions. The nurse informs the patient that the blood tests are for monitoring:
A patient on a medical-surgical floor is experiencing delirium tremens. Which of the following medications can the nurse expect to be ordered for the management of this acute episode?
A patient was recently prescribed phenelzine. The patient is taking several other medications for chronic conditions. The nurse should be alert for:
A newly admitted patient with obsessive-compulsive disorder spends most of the day counting her possessions repeatedly. The nurse allows this behavior to continue because:
The nurse is caring for a 16-year-old girl recently hospitalized. She is slender but does not appear abnormal. Which of the following statements should require further assessment?
A confused patient is being admitted to the hospital and the nurse is attempting to gather his health history. The patient denies the presence of any diseases, but he admits to discontinuing donepezil. The nurse understands that this medication is used to treat:
A patient has been started on valproic acid for the treatment of bipolar disorder. The nurse should instruct the patient to do which of the following?
A client with schizophrenia has been admitted due to paranoia and disturbed thought processes. The nurse should instruct the staff to take what action?
A 14-year-old is prescribed methylphenidate for the treatment of attention-deficit hyperactivity disorder. The nurse instructs the patient on the potential side effects. Which of the following should the nurse include?